MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418164730
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial/final report being submitted for this complaint.(b)(4).Very limited information was received.The unspecified enpower detachment control box (dcb) and the microcatheter were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location callouts are reference only.The enpower control cable returned under this complaint was tested and passed electrical and functionality testing and did not contributed to this field complaint.The detachment fiber did not receive heat and melt.Tension was applied to the detachment fiber for visual inspection purposes.Device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0) and the test enpower (id#f79684) and test cable (id#c10702) systems ready green light failed to illuminate (presidio ifu).Applying compression to the distal tip of the resistive heating coil caused the resistance to pass at 52.2 ohms (range 48.5/56.0) and the enpower systems ready green light also illuminated.No manufacturing defects were found.The complaint of the coils non-detachment is confirmed.While the root cause cannot be determined, the most likely contributing factor may have been due to solder joint damage at the distal end of the resistive heating coil.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are electrically tested to prior to final packaging.In addition, without the return of the complete detachment systems and the microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot (c38103) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Since there was no evidence of a manufacturing issue related to the event, no corrective action will be taken at this time.
 
Event or Problem Description
As reported by a health care professional, during the procedure the physician was unable to detach a presidio18 16x47 coil (pc418164730/c38103) using the enpower cable (ecb00018200/p12057).He tried to detach a presidio18 16x47 coil (pc418164730/c38103), however the green system ready light didn't illuminate with the enpower cable (ecb00018200/p12057).He then used a spare enpower cable (lot unknown), the coil still did not detach.The green system ready light and the detachment light had illuminated.The physician retrieved the coil and used a spare coil (catalog/lot unknown), which detached successfully using the same enpower cable (lot unknown).The procedure was completed without further issues or delay.There was no patient injuries or complications reported.The procedure was balloon-occluded retrograde transvenous obliteration at gastric vein.The patient was a male of unknown age; whose vessels were not calcified and the level of vessel tortuousness was unknown.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all times.No visible defect or damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.The complaint product will be returned for the investigation.No further information is available.

Brand Name
PRESIDIO 18 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5932662
Report Number2954740-2016-00200
Device Sequence Number10991752
Product Code HCG
UDI-Device Identifier00878528003281
UDI-Public(01)00878528003281(17)200831(10)C38103
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberPC418164730
Device Lot NumberC38103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2016
Initial Report FDA Received Date09/07/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEISTER (ASAHI INTECC) PXSLIM (MEDICO'S HIRATA)